MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145048P
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device has been received and is under evaluation.When the device evaluation is complete a follow-up report will be submitted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the doctor was replacing the catheter because the current catheter in place was too short for the patient.When the physician removed the catheter he noticed blistering on the part of the silver ion sleeve that was inserted into the patient¿s body.The external portion of the catheter did not have any blistering or bubbling on the silver ion sleeve.The doctor reported no issues with the patient because of the blistering.There was no harm to the patient.
 
Additional Manufacturer Narrative
A device history record (dhr) review revealed no discrepancies that may have contributed to a complaint of this failure mode.All quality assurance testing performed during manufacturing was acceptable.The quality assurance review of the visual, physical and dimensional evaluation results indicated that the product met specification requirements.In addition, all dhrs are reviewed for accuracy prior to product release.One photo was provided by the customer.Visual evaluation of this photo was performed.The picture shows part of the palindrome catheter.It was observed that the catheter was cut near the antimicrobial sleeve and the section has bubbles or blistering.The catheter showed signs of use.The sample was received for analysis and investigation.The sample consisted of one part of the palindrome catheter.The sample showed signs of use and wear on the cuff.It was observed on the sample that a section of the antimicrobial sleeve has blistering or bubbles.Maximized photos were taken to capture the issue.The bubbles were cut, and it was seen that there was air between the upper and lower layer.In the longitudinal cut it was observed that the catheter area and lower layer were clean, and no visible issues were observed.Based on a fishbone diagram, the possible root causes were identified.According to the instructions for use (ifu) the customer should perform a visual inspection before using the device.The ifu stat es to not use the catheter or components if they appear damaged or defective, and not use acetone on any part of the catheter.It is unknown if there was use another agent additional to the alcohol to clean the catheter and which percent of alcohol was used.According to the investigation performed, the possible cause is considered as wrong cleaning agent used or patient conditions.No trends or triggers have been found, therefore, a corrective and preventive action (capa) is not deemed necessary at this time.It must be noted that in-process are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key7044963
Report Number3009211636-2017-05355
Device Sequence Number1916059
Product Code MSD
UDI-Device Identifier10884521158153
UDI-Public10884521158153
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2020
Device Model Number8888145048P
Device Catalogue Number8888145048P
Device Lot Number1703100096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2017
Initial Date Received by Manufacturer 10/31/2017
Supplement Date Received by Manufacturer12/13/2017
Initial Report FDA Received Date11/20/2017
Supplement Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1